Alert archive / Iowa / High Wind Warnings in 2008

High Wind Warning 1, NWS Quad Cities, IA

October 26, 200821 counties in Iowa; 8 counties in Illinois

NWS Quad Cities, IA issued this high wind warning at Oct 26, 2008, 11:12 AM CDT for 21 counties in Iowa; 8 counties in Illinois. It was in force for 9 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 26, 2008, 11:12 AM CDT (16:12 UTC)
Expired
Oct 26, 2008, 7:56 PM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA
All 29 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Henderson County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 43 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 12:55 PM CDTNON-TSTM WND GST 58Iowa City Municipal Air, IA
Oct 26, 1:15 PM CDTNON-TSTM WND GST 59Clinton, IAMEASURED WIND GUST AT CLINTON AWOS.
Oct 26, 1:15 PM CDTNON-TSTM WND DMG1 S Eldridge, IA8-10 INCH DIAMETER TREE SNAPPED OFF ABOUT 2 FEET ABOVE THE GROUND ON WEST SPRING STREET.
Oct 26, 1:29 PM CDTNON-TSTM WND GST 614 Sw Van Horne, IA
Oct 26, 1:44 PM CDTNON-TSTM WND GST 58Davenport Municipal Air, IA
Oct 26, 1:48 PM CDTHIGH SUST WINDS 404 Sw Van Horne, IA
Oct 26, 1:55 PM CDTHIGH SUST WINDS 42Clinton Municipal Airpo, IA
Oct 26, 2:11 PM CDTNON-TSTM WND DMGAnamosa, IASPOTTER ESTIMATES 50 TO 60 MPH WIND GUSTS WITH BRANCHES UP TO 6 INCH DIAMETER DOWN AROUND THE AREA.
Oct 26, 2:25 PM CDTNON-TSTM WND GST 56Moline Quad-City Airpor, IL
Oct 26, 2:25 PM CDTNON-TSTM WND GST 57Moline Quad-City Airpor, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -178 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-178 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDVN 261612
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1112 AM CDT SUN OCT 26 2008

...EXTREMELY STRONG WINDS TODAY AND THIS EVENING... 
...FREEZING TEMPERATURES TONIGHT INTO MONDAY MORNING...

.A HIGH WIND WARNING IS NOW IN EFFECT FOR MUCH OF EASTERN IOWA AND
NORTHWEST ILLINOIS. WINDS HAVE CLIMBED TO ADVISORY LEVELS ALREADY
THIS MORNING...WITH CENTRAL IOWA WINDS ALREADY EXCEEDING 58 MPH. VERY
STRONG NORTHWEST WINDS SUSTAINED AT 30 TO OVER 40 MPH WITH GUSTS TO
50 TO 60 MPH CAN BE EXPECTED THE REST OF TODAY INTO EARLY THIS
EVENING BEFORE DIMINISHING TOWARDS MIDNIGHT. 

VERY COLD TEMPERATURES WILL PLUNGE OUT OF CANADA AND INTO THE
REGION LATER TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING LATER
TONIGHT OVER ALL THE REGION.

IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-
270015-
/O.UPG.KDVN.WI.Y.0007.000000T0000Z-081027T0600Z/
/O.NEW.KDVN.HW.W.0001.081026T1612Z-081027T0100Z/
/O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/
BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-
SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-
VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
HENDERSON-WARREN-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA...
MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH
1112 AM CDT SUN OCT 26 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
THE WIND ADVISORY HAS BEEN UPGRADED. 
A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY.

SUSTAINED WINDS OF 30 TO OVER 40 MPH...WITH FREQUENT GUSTS OF 55 TO
60 MPH ARE THROUGH THE EARLY EVENING.

A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE WILL OCCUR.  THIS CAN LEAD TO
PROPERTY DAMAGE AND WILL MAKE DRIVING VERY HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS

IN ADDITION...A VERY COLD AIRMASS WILL PLUNGE INTO THE REGION
LATER TONIGHT WITH TEMPERATURES FALLING BELOW FREEZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. STRONG WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS TONIGHT WILL MAKE OUTDOOR PROTECTION OF PLANTS DIFFICULT
AND INEFFECTIVE. BRING PLANTS INDOORS IF POSSIBLE.

$$

IAZ040>042-270015-
/O.UPG.KDVN.WI.Y.0007.000000T0000Z-081027T0600Z/
/O.NEW.KDVN.HW.W.0001.081026T1612Z-081027T0100Z/
BUCHANAN-DELAWARE-DUBUQUE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE
1112 AM CDT SUN OCT 26 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 25 TO OVER 35 MPH...WITH GUSTS TO 45 TO 55 MPH
ARE EXPECTED THROUGH THE EVENING. WIND GUST COULD EXCEED 60 MPH
THIS AFTERNOON.

A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE WILL OCCUR.  THIS CAN LEAD TO
PROPERTY DAMAGE AND WILL MAKE DRIVING VERY HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON NORTH SOUTH.

$$

ILZ001-002-007-034-035-MOZ009-010-270015-
/O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/
/O.CON.KDVN.WI.Y.0007.000000T0000Z-081027T0600Z/
JO DAVIESS-STEPHENSON-CARROLL-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1112 AM CDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. 

SUSTAINED WINDS OF 25 TO OVER 35 MPH...WITH GUSTS TO 45 TO 55 MPH
ARE THROUGH THE EVENING. IN ADDITION...A VERY COLD AIRMASS WILL
PLUNGE INTO THE REGION LATER TONIGHT WITH TEMPERATURES FALLING
BELOW FREEZING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. STRONG WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS TONIGHT WILL MAKE OUTDOOR PROTECTION OF PLANTS DIFFICULT
AND INEFFECTIVE. BRING PLANTS INDOORS IF POSSIBLE.

$$


ERVIN
2 follow-up statements
000 
WWUS73 KDVN 262002
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT SUN OCT 26 2008

...EXTREMELY STRONG WINDS CONTINUE INTO THIS EVENING...
...FREEZING TEMPERATURES TONIGHT INTO MONDAY MORNING...

.A HIGH WIND WARNING IS NOW IN EFFECT FOR MUCH OF EASTERN IOWA
AND NORTHWEST ILLINOIS. WINDS HAVE CLIMBED TO ADVISORY LEVELS
ALREADY THIS MORNING...WITH CENTRAL IOWA WINDS ALREADY EXCEEDING
58 MPH. VERY STRONG NORTHWEST WINDS SUSTAINED AT 30 TO OVER
40 MPH WITH GUSTS TO 50 TO 60 MPH CAN BE EXPECTED THE REST OF
TODAY INTO EARLY THIS EVENING. THE STRONGEST WINDS WILL DIMINISH
TOWARDS SUNSET...WITH 25 TO 35 MPH WIND CONTINUING INTO LATE EVENING.

VERY COLD TEMPERATURES WILL PLUNGE OUT OF CANADA AND INTO THE
REGION LATER TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING LATER
TONIGHT OVER ALL THE REGION.

IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-
270415-
/O.CON.KDVN.HW.W.0001.000000T0000Z-081027T0100Z/
/O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/
BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-
SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-
VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
HENDERSON-WARREN-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA...
MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH
302 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY. 

SUSTAINED WINDS OF 30 TO OVER 40 MPH...WITH FREQUENT GUSTS OF
55 TO 60 MPH ARE THROUGH THE EARLY EVENING.

A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE WILL OCCUR.  THIS CAN LEAD TO
PROPERTY DAMAGE AND WILL MAKE DRIVING VERY HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS

IN ADDITION...A VERY COLD AIRMASS WILL PLUNGE INTO THE REGION
LATER TONIGHT WITH TEMPERATURES FALLING BELOW FREEZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. STRONG WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS TONIGHT WILL MAKE OUTDOOR PROTECTION OF PLANTS DIFFICULT
AND INEFFECTIVE. BRING PLANTS INDOORS IF POSSIBLE.

$$

ILZ001-002-007-034-035-MOZ009-010-270415-
/O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/
/O.CON.KDVN.WI.Y.0007.000000T0000Z-081027T0600Z/
JO DAVIESS-STEPHENSON-CARROLL-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
302 PM CDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. 

SUSTAINED WINDS OF 25 TO OVER 35 MPH...WITH GUSTS TO 45 TO 55 MPH
ARE THROUGH THE EVENING. IN ADDITION...A VERY COLD AIRMASS WILL
PLUNGE INTO THE REGION LATER TONIGHT WITH TEMPERATURES FALLING
BELOW FREEZING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. STRONG WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS TONIGHT WILL MAKE OUTDOOR PROTECTION OF PLANTS DIFFICULT
AND INEFFECTIVE. BRING PLANTS INDOORS IF POSSIBLE.

$$

IAZ040>042-270100-
/O.CON.KDVN.HW.W.0001.000000T0000Z-081027T0100Z/
BUCHANAN-DELAWARE-DUBUQUE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE
302 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

SUSTAINED WINDS OF 25 TO OVER 35 MPH...WITH GUSTS TO 45 TO 55 MPH
ARE EXPECTED THROUGH THE EVENING. WIND GUST MAY EXCEED 60 MPH
EARLY THIS EVENING.

A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE WILL OCCUR.  THIS CAN LEAD TO
PROPERTY DAMAGE AND WILL MAKE DRIVING VERY HAZARDOUS...ESPECIALLY
FOR HIGH PROFILE VEHICLES ON NORTH SOUTH.

$$


ERVIN
000 
WWUS73 KDVN 270056
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CDT SUN OCT 26 2008

...STRONG WINDS DIMINISHING THIS EVENING...
...FREEZING TEMPERATURES TONIGHT INTO MONDAY MORNING...

.THE HIGH WIND WARNING AND ADVISORY HAVE NOW BEEN CANCELLED. WINDS
MAY STILL SUSTAIN IN THE 20 TO 30 MPH RANGE...WITH SOME GUSTS UP
TO 40 MPH...BUT SHOULD CONTINUE TO DIMINISH FOR THE REMAINDER OF
THE EVENING. 

VERY COLD TEMPERATURES WILL PLUNGE OUT OF CANADA AND INTO THE
REGION LATER TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING LATER
TONIGHT OVER ALL THE REGION.

IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-
270900-
/O.CAN.KDVN.HW.W.0001.000000T0000Z-081027T0100Z/
/O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/
BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-
SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-
VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
HENDERSON-WARREN-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA...
MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...
BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH
756 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
HIGH WIND WARNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM
TO 9 AM CDT MONDAY. 

IT WILL REMAIN WINDY FOR THE REMAINDER OF THE EVENING...WITH SUSTAINED
SPEEDS IN THE 20 TO 30 MPH RANGE...AND GUSTS TO NEAR 40 MPH.  

VERY COLD TEMPERATURES WILL PLUNGE INTO THE REGION LATER TONIGHT.
TEMPERATURES WILL FALL BELOW FREEZING LATER TONIGHT OVER ALL THE
REGION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. STRONG WINDS WILL MAKE OUTDOOR PROTECTION
OF PLANTS DIFFICULT AND INEFFECTIVE. BRING PLANTS INDOORS IF
POSSIBLE. 

$$

IAZ040>042-270200-
/O.CAN.KDVN.HW.W.0001.000000T0000Z-081027T0100Z/
BUCHANAN-DELAWARE-DUBUQUE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE
756 PM CDT SUN OCT 26 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
HIGH WIND WARNING. 

IT WILL REMAIN WINDY FOR THE REMAINDER OF THE EVENING...WITH SUSTAINED
SPEEDS IN THE 20 TO 30 MPH RANGE...AND GUSTS TO NEAR 40 MPH.  


$$

ILZ001-002-007-034-035-MOZ009-010-270900-
/O.CAN.KDVN.WI.Y.0007.000000T0000Z-081027T0600Z/
/O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/
JO DAVIESS-STEPHENSON-CARROLL-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
756 PM CDT SUN OCT 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO
9 AM CDT MONDAY. 

IT WILL REMAIN WINDY FOR THE REMAINDER OF THE EVENING...WITH SUSTAINED
SPEEDS IN THE 20 TO 30 MPH RANGE...AND GUSTS TO NEAR 40 MPH.  

VERY COLD TEMPERATURES WILL PLUNGE INTO THE REGION LATER TONIGHT.
TEMPERATURES WILL FALL BELOW FREEZING LATER TONIGHT OVER ALL THE
REGION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. STRONG WINDS WILL MAKE OUTDOOR PROTECTION
OF PLANTS DIFFICULT AND INEFFECTIVE. BRING PLANTS INDOORS IF
POSSIBLE. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this high wind warning went out at Oct 26, 3:42 AM CDT, 7 hours 30 minutes earlier.

Area forecast discussion, Oct 26, 3:42 AM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 AM CDT SUN OCT 26 2008

.SYNOPSIS...
POWERFUL COLD FRONT PUSHING THROUGH EASTERN IOWA TO NEAR THE
MISSISSIPPI RIVER AND WILL CONTINUE TO PLOW THROUGH IL THIS MORNING.
VERY STRONG WINDS TODAY INTO THIS EVENING WILL BE A HIGHLIGHT OF
THIS EVENT. MUCH COLDER WEATHER...DECEMBER LIKE...INTO EARLY NEXT
WEEK BEFORE MODERATION TAKES PLACE LATER IN THE WEEK.

&&

.SHORT TERM...TODAY AND TONIGHT...
FRONTOGENETIC FORCING MOVING THROUGH PORTIONS OF THE DVN CWA EARLY
THIS MORNING PRODUCING AN AREA OF LIGHT RAIN...MAINLY A TRACE-.10
EVENT. OPERATIONAL MODELS SEEM TO HAVE MISSED THIS STRONG LIFT AND
MOISTENING OF THE LOW LEVELS. THIS FORCING TO MOVE SOUTHEAST ACROSS
THE CWA EARLY THIS MORNING. GETTING SOME GUSTS TO 40 MPH AS
EVAPORATIVE COOLING DRAGS SOME OF THE STRONGER WINDS ALOFT TO THE
SURFACE. ONCE THE RAIN ENDS THESE WINDS SHOULD SETTLE DOWN A BIT
BEFORE THE WIND MACHINE REALLY CRANKS UP LATE THIS MORNING THROUGH
THE EVENING. HAVE CONTINUED WIND ADVISORY FOR ENTIRE CWA BUT HAVE
ADJUSTED START TIME TO 11 AM. WITH STEEP LAPSE RATES...850 MB WINDS
TO 50 KNOTS...MID LEVEL WINDS TO 80 KNOTS...STRONG COLD AIR
ADVECTION AND DECENT PRESSURE RISES WIND ADVISORY SHOULD EASILY
VERIFY. EXPECT SUSTAINED WINDS OF 30-40 MPH WITH GUSTS 45-50 MPH. IT
IS POSSIBLE A FEW SPOTS MAY BRIEFLY REACH WARNING CRITERIA SO THIS
WILL HAVE TO BE MONITORED. AS CYCLONIC FLOW TAKES OVER LATE THIS
AFTERNOON INTO TONIGHT THERE WILL BE A SLIGHT CHANCE OF SNOW SHOWERS
IN THE FAR NORTHERN CWA.

JUST AS THE WIND ADVISORY EXPIRES AT 1 AM TONIGHT ATTENTION THEN
TURNS TO FREEZING TEMPERATURES THUS HAVE ISSUED A FREEZE WARNING
FROM 1 AM TO 9 AM TONIGHT INTO MONDAY MORNING. THIS IS FOR ALL
COUNTIES IN OUR CWA EXCEPT ALONG HIGHWAY 20 IN IA WHERE THEY HAVE
ALREADY HAD A FREEZE. WITH GUSTY WINDS TONIGHT AND SOME CLOUDS
AROUND TEMPERATURES IN SOME AREAS WILL JUST BARELY FALL BELOW THE
FREEZING MARK. NONETHELESS A FREEZE EXPECTED OVER THE ENTIRE CWA AS
VERY COLD AIRMASS INVADES THE MIDWEST.

MAXMIMUM TEMPERATURES MOST LIKELY WILL OCCUR THIS MORNING WITH
STEADY OR FALLING TEMPERATURES THIS AFTERNOON.

..HAASE..

.LONG TERM...MONDAY THROUGH NEXT SATURDAY...
ON MON... VORT MAX AND SECONDARY JET MAX DIVE DOWN WESTERN SIDE OF
LONGWAVE TROUGH... AND PASS MAINLY WEST OF CWA. THIS MAY BE
SUFFICIENT FOR SOME LIGHT PCPN... ESPECIALLY IN THE AM. FCST
SOUNDINGS AND THERMAL PARAMETERS SUPPORT SNOW... AND HAVE LEFT IN
THE MENTION OF FLURRIES. BY AFTN... PCPN POTENTIAL MAY SHIFT EAST OF
THE MISSISSIPPI OR POSSIBLY EAST OF CWA ALL TOGETHER... BUT LEFT IN
THE MENTION ALL AREAS WITH STEEP LOW LEVEL LAPSE RATES AND LOW LEVEL
MOISTURE. LOW LEVEL WET BULB ABOVE 32F AND AIR TEMPS AROUND 40F
SUGGEST COULD BE FLURRY/SPRINKLE MIX ALL BUT FAR SOUTH WHERE JUST
SPRINKLES. OPTED TO CHANGE FROM SCT WORDING TO CHC GIVEN MODELS
SHOWING SOME VERY DRY AIR NEAR SFC WITH DEWPTS AROUND 20F OR IN THE
L20S... WHICH MAY MAKE IT DIFFICULT FOR PCPN TO REACH GROUND.
LINGERING TIGHT MSLP GRADIENT AND MIXING WILL MAKE FOR ANOTHER WINDY
DAY... WITH NAM AND GFS BUFR SOUNDINGS SHOWING 24-28 KTS AT TOP OF
MIXED LAYER... WHICH CAN GIVE IDEA OF POTENTIAL FOR PEAK GUSTS.
BRISK NORTHWEST WINDS AND CLOUDS COULD MAKE IT A STRUGGLE TO REACH
40 DEGS IN SOME LOCATIONS ESPECIALLY NORTH/EAST. OVERALL THOUGH...
L40S WITH POSSIBLY FEW SITES NEAR 45F FAR SOUTH. COLDEST NIGHT OF
THE FALL SEASON LOOKS TO BE ON TAP MON NIGHT FOR MANY AREAS WITH
WIDESPREAD LOWS IN THE 20S. SIDED TOWARD THE WARM SIDE OF BLEND EAST
WHERE SUGGESTIONS OF SOME CLOUDINESS THROUGH THE NIGHT WHILE ENOUGH
OF LINGERING MSLP GRADIENT TO KEEP BL MIXED. WENT TOWARD COLD SIDE
OF BLEND WEST WHERE CLEARING EXPECTED WITH SOME DECOUPLE IN WIND AS
SFC RIDGE AXIS AND INCOMING SUBSIDENCE BUILDS INTO WESTERN IA. IF
WINDS WERE TO DROP BELOW 5 KTS FOR ANY LENGTH THEN LOCAL MIN TEMP
TECHNIQUE USING PROGGED H85 TEMPS AND STRENGTH OF RADIATIONAL
COOLING WOULD SUPPORT UPPER TEENS IN SOME NORTH/WEST LOCALES.

ON TUE... CWA LARGELY REMAINS ENTRENCHED WITHIN CYCLONIC FLOW AS SFC
RIDGE AXIS SLOWLY BUILDS TOWARD REGION. MODELS SHOW WARM AIR SPILLING
OVER TOP OF RIDGE TOWARD CWA... BUT MOSTLY OVER THE TOP AND NOT
REALIZED WITH SFC WINDS BELOW 10 KTS... THUS LOWERED MAXES A BIT
ESPECIALLY IN THE NORTH/EAST. COULD STILL BE 1-3 DEGS TOO WARM MANY AREAS.
MINS TUE NIGHT CHALLENGING. ECMWF SHOWS MORE AMPLIFICATION TO SFC RIDGE
AND WOULD SUGGEST WIDESPREAD LOWS AGAIN IN THE 20S... WITH SOME AREAS AS
COLD OR POSSIBLY COLDER THAN MON NIGHT. MEANWHILE THE GFS IS SOMEWHAT
FLATTER WITH RIDGING AND SHOWS LOW LEVEL WINDS BACKING TO SOUTHWEST WHICH
WOULD KEEP MINS A LITTLE WARMER THAN THOSE OF MON NIGHT. HAVE LEFT THE
GOING MINS ALONE AS HOPEFULLY BETTER CLARITY NEXT 1-2 MODEL RUNS.

WED-SAT...
DEEP LONGWAVE TROUGH WILL PUSH OFF THE EAST COAST BY LATE WEEK... ALLOWING
FOR RIDGING AND SIGNIFICANT HEIGHT RISES ACROSS CENTRAL CONUS. MODELS
SHOW SOME INDICATION OF LOW AMPLITUDE SHORTWAVE AND ATTENDANT SFC FRONT
RACING EASTWARD FROM THE PACIFIC AND BREAKING THROUGH RIDGE AFFECTING THE
REGION THURS NIGHT INTO FRI. DEEP MOISTURE CUT OFF WITH SFC RIDGING INTO
THE GULF OF MEXICO WITH MAINLY DRY MODIFIED MP AIR... THUS NO PCPN.
ROLLER COASTER RIDE ON TEMPS EXPECTED WITH READINGS CLIMBING TO AT OR ABOVE
NORMAL AHEAD OF SHORTWAVE AND FRONT BEFORE SLIPPING BACK NEAR TO BELOW NORMAL
NEXT WEEKEND.    ..05..

&&

.AVIATION...
AREA OF LIGHT RAIN MOVING THROUGH SOUTHEAST IOWA EARLY THIS MORNING
OTHERWISE VFR CONDITIONS TODAY INTO TONIGHT. BIG WEATHER EVENT WILL
BE VERY STRONG NORTHWEST WINDS FOR MUCH OF TODAY AND THIS EVENING.
EXPECTING SUSTAINED WINDS OF 25-35 KNOTS WITH GUSTS 40-45 KNOTS.
CAUTION ADVISED ESPECIALLY DURING TAKEOFFS AND LANDINGS WITH SUCH
STRONG WINDS AND BE ON THE LOOKOUT FOR OCNL LOW LEVEL MOD TURB.

..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR BENTON-CEDAR-
     CLINTON-DES MOINES-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
     JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
     WASHINGTON.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM CDT MONDAY FOR
     BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-
     HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-
     LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM CDT MONDAY FOR
     BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
     MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
     WHITESIDE.

MO...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR CLARK-SCOTLAND.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM CDT MONDAY FOR
     CLARK-SCOTLAND.

&&

HAASE/MCCLURE
Hazardous weather outlook, Oct 26, 4:54 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 AM CDT SUN OCT 26 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-271000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
454 AM CDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM LATE
THIS MORNING THROUGH THIS EVENING. NORTHWEST WINDS SUSTAINED AT 25 TO
OVER 35 MPH WITH GUSTS TO 45 TO 50 MPH CAN BE EXPECTED. THESE STRONG
WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

A FREEZE WARNING IS IN EFFECT FOR MUCH OF THE REGION LATER TONIGHT
INTO EARLY MONDAY MORNING. A VERY COLD AIRMASS WILL PLUNGE INTO THE
REGION LATER TONIGHT DROPPING TEMPERATURES BELOW FREEZING. STRONG
WINDS OF 20 TO 30 MPH WILL CONTINUE FOR MUCH OF TONIGHT SO BRING
PLANTS INDOORS IF YOU WANT THEM TO SURVIVE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHILLY AIRMASS WILL REMAIN OVER THE OUTLOOK AREA MONDAY NIGHT AND
UESDAY NIGHT WITH A HARD FREEZE EXPECTED. NIGHTTIME TEMPERATURES
WILL FALL INTO THE 20S. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
THE REMAINDER OF THE WEEK AND INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:06 AM CDTFreeze WarningDVNBenton, Cedar, Clinton, Des Moines, Henry, Iowa and 12 more22 hr

Nearby

High Wind Warnings in Iowa, 2008High Wind Warnings in Illinois, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.